MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H 0HA COATED LAT STEM SIZE 4

MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H 0HA COATED LAT STEM SIZE 4
Model Number 01.18.144
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 8 years and 5 months after primary, the patient has been revised because of stem loosening.Stem, ball head and liner revised successfully.
 
Additional Manufacturer Narrative
Batch review performed on 30-jan-2025: (b)(4) items manufactured and released on 18-sep-2015.Expiration date: 08-sep-2020.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department.A revision surgery was performed approximately nine years after the primary total hip arthroplasty due to stem loosening.The available x-ray image is of poor quality; however, radiolucencies appear to be present at the middle-proximal stem level, along with cortical thickening distally, possibly as a response to proximal loosening.Aseptic loosening is a known complication of primary cementless hip arthroplasties, with causes often remaining unclear.In this case, the exact reason for failure cannot be definitively determined.Preliminary investigation performed by r&d department.From the images attached to the complaint the following explanted implants are visible: stem: in the images the proximal half of the explanted stem is visible, the stem is covered with patient blood.Looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.A lot of signs of damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Liner and femoral head: in the images the explanted liner and femoral head are visible.Some signs of minor damage and scratches are present and the liner is connected with a screw, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.

Brand Name
AMISTEM H FEMORAL STEMS
Common Device Name
AMISTEM H 0HA COATED LAT STEM SIZE 4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21354695
Report Number3005180920-2025-00074
Device Sequence Number12721555
Product Code MEH
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2020
Device Model Number01.18.144
Device Lot Number151454
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite